Alert archive / Mississippi / Flash Flood Warnings in 2020

Flash Flood Warning 51, NWS Jackson, MS

April 12, 2020Lauderdale County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 12, 2020, 6:21 PM CDT for Lauderdale County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2020, 6:21 PM CDT (23:21 UTC)
Expired
Apr 12, 2020, 8:15 PM CDT
In force
114 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
562 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

988 
WGUS54 KJAN 122321
FFWJAN
MSC075-130115-
/O.NEW.KJAN.FF.W.0051.200412T2321Z-200413T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
621 PM CDT Sun Apr 12 2020

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Lauderdale County in east central Mississippi...

* Until 815 PM CDT.

* At 621 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is ongoing or
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Lauderdale, Meridian, Meridian Station, Marion, Zero, Increase,
  Meehan, Toomsuba, Savoy, Suqualena, Kewanee, Nellieburg, Alamucha
  and Daleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3223 8843 3223 8891 3245 8891 3258 8874
      3258 8840

FLASH FLOOD...RADAR INDICATED

$$

EC
1 follow-up statement
177 
WGUS74 KJAN 130044
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
744 PM CDT Sun Apr 12 2020

MSC075-130115-
/O.CON.KJAN.FF.W.0051.000000T0000Z-200413T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale MS-
744 PM CDT Sun Apr 12 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
LAUDERDALE COUNTY...

At 743 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain is moving back into the warned area.  Flash flooding is ongoing 
or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Lauderdale, Meridian, Meridian Station, Marion, Zero, Increase,
Meehan, Toomsuba, Savoy, Suqualena, Kewanee, Nellieburg, Alamucha and
Daleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3223 8843 3223 8891 3245 8891 3258 8874
      3258 8840

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 3:47 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 12, 3:47 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
347 PM CDT Sun Apr 12 2020

...SEVERE WEATHER IS LIKELY TO CONTINUE INTO THIS EVENING ACROSS
OUR REGION...

.DISCUSSION...
This afternoon through Monday...QLCS workings its way across the
northern portions of the area this afternoon, and there have been
a few confirmed tornadoes associated with it. Further south a
strong cap has inhibited the growth of any discrete cells, but as
the forcing continues to increase across the area, anticipate the
cap to weaken late this afternoon. Storms are strengthening just
south of our area and moving northeast. These storms will need to
be monitored closely as the environment is well conducive for
tornadoes, for areas mainly east of I-55. A PDS tornado watch is
in affect for most of the area for the potential of strong and
long track tornadoes, and this will continue through 8PM.

The severe threat will continue into this evening mainly for the
eastern portions of the area, until the cold front moves east later
this evening. The shower/storms will end from west to east later
this evening into the early overnight hours. The surface gradient
will strengthen behind the front across the delta this evening,
with gusts from 30-40mph out of the northwest. The winds will
diminish overnight. Strong high pressure ridging will build in
overnight with lows ranging from the mid 40s in the north, to
mid/upper 50s across the Pine Belt Region. A nice day is on tap
for Monday with highs ranging from the upper 50s in the delta to
mid 70s in the Pine Belt region. /15/

Tomorrow night through Saturday...

Behind the influence of today's storm system, the region transitions
to a relatively cooler and drier weather pattern.  The CONUS becomes
dominated by a broad trough, with weakly southwesterly flow in place
over much of the south.  Cooler temperatures moving in as
north/northeasterly winds filter in on the east side of high
pressure building in over the central US. Both high temperatures and
low temps will be about 10 degrees below seasonal normals through
midweek, with a mostly dry forecast. A weak shortwave rippling
through the flow aloft pushes some precip up into the southeastern
portions of the forecast area Tuesday night.  High pressure ridge
axis slips to the east by Thursday and winds pick up a southerly
component through the end of the week. Southerly winds moving warmer
temps up into the region and a slow warming trend wraps up the week.

&&

.AVIATION...
18Z TAF discussion:
A mix of VFR/MVFR/IFR conditions prevail at TAF sites and this
will continue through much of the period. A strong storm system is
moving across the area today and this will bring widespread
showers and thunderstorms. Some of these storms will be severe
with the potential for long track tornadoes. A tornado watch is in
effect for all TAF sites with the exception of HBG/PIB. Gusty
south winds will continue through the day, but a cold front will
move through overnight with the winds becoming northwesterly./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       54  66  47  70 /  78   5   0   2
Meridian      58  71  47  71 /  95   3   0   2
Vicksburg     52  64  47  66 /  85   2   0   2
Hattiesburg   59  76  50  77 /  91   4   0   7
Natchez       52  66  47  69 /  69   2   0   4
Greenville    47  59  43  58 /  78   1   0   4
Greenwood     49  62  44  62 /  90   1   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.

&&

15/HJS
Hazardous weather outlook, Apr 12, 4:19 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
419 PM CDT Sun Apr 12 2020

ARZ074-075-LAZ007>009-015-016-MSZ032-034>038-040>044-047>049-
132130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Choctaw-Washington-Humphreys-Holmes-Attala-Winston-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and northwest
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf
ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Minor
river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ019-025>031-033-132130-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Oktibbeha-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of and north
central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through this evening

FLOODING
THREAT...Elevated
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, severe
thunderstorms are likely and tornadoes are possible. Some
thunderstorms may produce damaging winds up to 70 mph and large
hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

MSZ018-132130-
Bolivar-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of northwest
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through this evening

FLOODING
THREAT...Elevated
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

MSZ039-045-046-050>052-132130-
Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through this evening

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, significant
severe thunderstorms and tornadoes are likely with strong
tornadoes possible. Some thunderstorms could also produce damaging
winds up to 70 mph and large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Minor
river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

LAZ023>025-MSZ053-054-059>062-072-132130-
Franklin LA-Catahoula-Tensas-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-Marion-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through this evening

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf
ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

MSZ055>058-063>066-073-074-132130-
Simpson-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-Lamar-Forrest-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through this evening

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, significant severe
thunderstorms and tornadoes are likely with strong tornadoes
possible. Some thunderstorms could also produce damaging winds up
to 70 mph and large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

LAZ026-132130-
Concordia-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through this evening

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, severe
thunderstorms and tornadoes are possible. Some thunderstorms could
produce damaging winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 12, 5:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TORNADO          3 N MACON               33.16N 88.56W
04/12/2020                   NOXUBEE            MS   BROADCAST MEDIA

            CORRECTS PREVIOUS TORNADO REPORT FROM 3 N
            MACON. MULTIPLE REPORTS OF MOBILE HOMES
            FLIPPED, SEMI TRUCKS ROLLED OVER, AND POWER
            LINES DOWN JUST NORTH OF MACON ON HWY-45.

&&

JNE
Local storm report, Apr 12, 5:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          7 SW COLLINS            31.57N 89.64W
04/12/2020                   COVINGTON          MS   PUBLIC

            DAMAGE TO HOMES AND POWER POLES.

&&
Local storm report, Apr 12, 5:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TORNADO          5 W BIGBEE VALLEY       33.24N 88.43W
04/12/2020                   NOXUBEE            MS   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ON HIGHWAY 388
            AND GAVIN RD JUST EAST OF BROOKSVILLE.

&&

JNE
Local storm report, Apr 12, 5:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      5 ESE ZAMA              32.95N 89.29W
04/12/2020                   WINSTON            MS   LAW ENFORCEMENT

            SEVERAL REPORTS OF FLOODED ROADS INCLUDING
            ONE ROAD WASHED OUT NEAR PRATTSBURG.

&&

EC
Local storm report, Apr 12, 5:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          5 NNE SEMINARY          31.62N 89.46W
04/12/2020                   COVINGTON          MS   EMERGENCY MNGR

            DAMAGE TO HOMES AND POWER POLES.

0423 PM     TORNADO          4 S COLLINS             31.59N 89.56W
04/12/2020                   COVINGTON          MS   EMERGENCY MNGR

            DESTROYED BUILDING.

0421 PM     TORNADO          4 SSW COLLINS           31.58N 89.58W
04/12/2020                   COVINGTON          MS   EMERGENCY MNGR

            DAMAGE TO HOMES AND POWER POLES.

&&
Local storm report, Apr 12, 6:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     RENFROE                 32.86N 89.45W
04/12/2020                   LEAKE              MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN AROUND RENFROE.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:22 AM CDTSevere Thunderstorm WarningJANBolivar38 min
Apr 12, 8:51 AM CDTSpecial Weather StatementJANYazoo39 min
Apr 12, 9:46 AM CDTSpecial Weather StatementJANHolmes, Humphreys44 min
Apr 12, 9:50 AM CDTSpecial Weather StatementJANAttala40 min
Apr 12, 10:46 AM CDTSpecial Weather StatementJANNoxubee29 min
Apr 12, 10:50 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee29 min
Apr 12, 12:16 PM CDTTornado Warning Tornado observedJANIssaquena, Sharkey59 min
Apr 12, 12:21 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren54 min
Apr 12, 12:26 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington37 min
Apr 12, 12:35 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo40 min
Apr 12, 1:05 PM CDTTornado WarningJANHumphreys, Yazoo55 min
Apr 12, 1:06 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Scott, Winston39 min
Apr 12, 1:39 PM CDTSpecial Weather StatementJANWinston51 min
Apr 12, 1:40 PM CDTTornado WarningJANAttala, Holmes65 min
Apr 12, 1:48 PM CDTSpecial Weather StatementJANWinston42 min
Apr 12, 2:27 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston48 min
Apr 12, 2:51 PM CDTTornado Warning Tornado observedJANChoctaw, Noxubee, Oktibbeha, Winston54 min
Apr 12, 2:54 PM CDTSevere Thunderstorm WarningJANLeake, Madison54 min
Apr 12, 2:56 PM CDTSpecial Weather StatementJANHinds34 min
Apr 12, 2:58 PM CDTTornado WarningJANWinston26 min
Apr 12, 3:04 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Apr 12, 3:14 PM CDTTornado WarningJANNoxubee45 min
Apr 12, 3:17 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha43 min
Apr 12, 3:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo20 min
Apr 12, 3:29 PM CDTTornado WarningJANLowndes31 min
Apr 12, 3:39 PM CDTTornado Warning EmergencyJANCovington, Jefferson Davis, Lamar, Lawrence, Marion66 min
Apr 12, 3:45 PM CDTFlash Flood WarningJANAttala, Choctaw, Leake, Neshoba, Noxubee, Winston4 hr
Apr 12, 4:10 PM CDTSevere Thunderstorm WarningJANNoxubee35 min
Apr 12, 4:25 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith50 min
Apr 12, 4:28 PM CDTTornado Warning EmergencyJANJefferson Davis, Lawrence, Marion47 min
Apr 12, 4:28 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatJANJasper, Jones62 min
Apr 12, 4:49 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren41 min
Apr 12, 5:01 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatJANCovington, Jasper, Jones, Smith59 min
Apr 12, 5:04 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston29 min
Apr 12, 5:06 PM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston38 min
Apr 12, 5:06 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatJANClarke, Jasper31 min
Apr 12, 5:19 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington41 min
Apr 12, 5:21 PM CDTSevere Thunderstorm WarningJANHinds, Humphreys, Issaquena, Sharkey, Warren, Yazoo39 min
Apr 12, 5:40 PM CDTFlash Flood Warning Considerable damage threatJANChoctaw, Clay, Lowndes, Oktibbeha, Webster, Winston4 hr
Apr 12, 5:44 PM CDTTornado WarningJANClarke, Jasper35 min
Apr 12, 5:45 PM CDTTornado Warning Tornado observedJANKemper, Lauderdale31 min
Apr 12, 5:56 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo44 min
Apr 12, 5:58 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore47 min
Apr 12, 6:00 PM CDTSevere Thunderstorm WarningJANSmith17 min
Apr 12, 6:17 PM CDTSevere Thunderstorm WarningJANSimpson, Smith43 min
Apr 12, 6:39 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Montgomery, Webster51 min
Apr 12, 6:55 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale65 min

Nearby

Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.